DOI 10.7774/cevr.2022.11.2.217
Thalamic hemi-chorea: a rare complication after receiving the adenoviral vector-based COVID-19 vaccine: a case report.
Аннотация
Lacunar strokes occur when a branch of a large cerebral artery is blocked. The thalamus is often affected, causing uncontrollable motions. A 72-year-old previously healthy man presented with involuntary motions in the right limbs, which were present at rest, and exacerbated during voluntary actions. He had received the first dose of the adenoviral vector-based coronavirus disease 2019 vaccine (ChAdOx1 nCoV-19) 9 days ago. Severe thrombocytopenia and elevated levels of lactate dehydrogenase, ferritin, C-reactive protein, and D-dimer were found, without any evidence of connective tissue disease. Electromyography demonstrated typical choreiform movements, and the brain magnetic resonance imaging indicated a small high signal lesion on the left side of the thalamus. Detection of the immunoglobulin G antibodies against platelet factor 4 in the blood, negative heparin-induced platelet activation (HIPA) test, and positive modified HIPA test confirmed the thalamic stroke due to the vaccine-induced prothrombotic immune thrombocytopenia (VIPIT). He was admitted to the intensive care unit and received nadroparin, sodium ozagrel, edaravone, methylprednisolone, and haloperidol. His hemi-chorea improved gradually over 2 weeks, and he was discharged after 21 days with rehabilitation advice. VIPIT due to the ChAdOx1 nCoV-19 is a novel immune-mediated response that needs clinicians' awareness and further investigations.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.